Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 48, NWS Milwaukee, WI

August 9, 20095 counties in Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Aug 9, 2009, 3:40 PM CDT for 5 counties in Wisconsin. It was in force for 50 min. 14 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 9, 2009, 3:40 PM CDT (20:40 UTC)
Expired
Aug 9, 2009, 4:30 PM CDT
In force
50 min
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon

Counties Kenosha County, WI, Milwaukee County, WI, Racine County, WI, Walworth County, WI, Waukesha County, WI

The radar

The Milwaukee radar (KMKX), 51 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 9, 3:41 PM CDTTSTM WND GST 60Honey Creek, WIESTIMATED 60 MPH WINDS...WITH BIG TREE LIMBS DOWN.
Aug 9, 3:44 PM CDTTSTM WND GST 41Burlington, WIMEASURED FROM A SCHOOL SITE.
Aug 9, 3:46 PM CDTTSTM WND GST 702 W Wind Lake, WI
Aug 9, 3:47 PM CDTTSTM WND DMGWind Lake, WIA LARGE TREE FELL ONTO A CAR.
Aug 9, 3:50 PM CDTTSTM WND DMG2 Se Muskego, WIFROM WTMJ. LARGE TREES DOWNED AND POWER LINES DOWN ALONG LOOMIS ROAD. TREES BENT TO THE GROUND IN STRONG WINDS. HAIL WAS ALSO REPORTED...BUT OF AN UNKNOWN SIZE.
Aug 9, 3:50 PM CDTTSTM WND DMGWaterford, WIA LOT OF TREE AND POWERLINE DAMAGE FROM WATERFORD TO BURLINGTON BETWEEN 345 PM CDT AND 350 PM CDT.
Aug 9, 3:52 PM CDTTSTM WND GST 55Union Grove, WISCHOOL NET SITE WIND GUST.
Aug 9, 3:54 PM CDTTSTM WND DMG2 N North Cape, WIA LARGE TREE FELL ONTO A HOUSE. LAW ENFORCEMENT ALSO REPORTS TREES...LIMBS...AND POWER LINES DOWN IN PRETTY MUCH EVERY TOWNSHIP IN THE COUNTY. THE MOST CONCENTRATED DAMAGE STRETCHES FROM WATERFORD AND WIND LAKE EAST TO NEAR CALEDONIA.
Aug 9, 3:55 PM CDTTSTM WND DMG2 Nw Caledonia, WILARGE SECTION OF A CORN FIELD FLATTENED. LARGE TREE BLOWN DOWN...AND SEVERAL LARGE TREE LIMBS DOWN.
Aug 9, 4:00 PM CDTTSTM WND DMG3 Se Franklin, WI12 INCH AND 10 INCH LIMBS DOWN.
Aug 9, 4:00 PM CDTTSTM WND DMG3 Sw Racine, WISEVERAL REPORTS FROM THE AREA ABOUT 3 SW RACINE. A CAMPER WAS LIFTED UP AND SLAMMED ONTO A CAR IN THE HIGH WINDS. TREES WERE BENT SIDEWAYS AND LARGE LIMBS WERE DOWN. SHINGLES WERE BLOWN OFF SOME ROOFS NEAR THE WRJN RADIO STATION. LARGE LIMBS WERE DOWN ALONG TA
Aug 9, 4:05 PM CDTTSTM WND DMGOak Creek, WIPOWER LINES DOWN
Aug 9, 4:05 PM CDTMARINE TSTM WIND 422 Ne Milwaukee, WIMEASURED 36.76 KNOT WIND GUST AT THE MILWAUKEE GLERL SITE. EXACT TIME UNKNOWN...SO ESTIMATED TIME WAS BASED ON RADAR DATA AND GUSTS AT SURROUNDING OBSERVATIONS.
Aug 9, 4:07 PM CDTTSTM WND GST 483 Nw Racine, WI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 11 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 9, 10:21 AM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.7 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2009-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3523 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2009-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 238 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3523 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
557 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
238 m²/s²
0-3 km storm-relative helicity
221 m²/s²
Significant tornado parameter
0.0
Supercell composite
8.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMKX 092040
SVRMKX
WIC059-079-101-127-133-092130-
/O.NEW.KMKX.SV.W.0048.090809T2040Z-090809T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
340 PM CDT SUN AUG 9 2009

THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  KENOSHA COUNTY IN SOUTHEAST WISCONSIN
  MILWAUKEE COUNTY IN SOUTHEAST WISCONSIN
  RACINE COUNTY IN SOUTHEAST WISCONSIN
  EASTERN WALWORTH COUNTY IN SOUTHEAST WISCONSIN
  SOUTHEASTERN WAUKESHA COUNTY IN SOUTHEAST WISCONSIN

* UNTIL 430 PM CDT

* AT 337 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE      
  HURRICANE FORCE WINDS WITH WIDESPREAD DAMAGE...ESPECIALLY OVER     
  NORTHEASTERN WALWORTH AND NORTHWESTERN RACINE COUNTIES. THESE      
  STORMS WERE LOCATED ALONG A LINE EXTENDING FROM MUKWONAGO TO 4     
  MILES NORTH OF BURLINGTON AIRPORT TO 6 MILES SOUTHWEST OF LAKE     
  GENEVA...AND WERE MOVING EAST AT 50 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  WIND LAKE...WATERFORD NORTH...ROCHESTER AND POWERS LAKE BY 345 PM
  CDT...
  TWIN LAKES...MUSKEGO AND EAGLE LAKE BY 350 PM CDT...  
  HALES CORNERS...GREENDALE...FRANKLIN...AND STATE FAIR PARK BY 355  
  PM CDT...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

THIS IS A DANGEROUS STORM SEVERE THUNDERSTORM WINDS CAN PRODUCE
DAMAGE THAT IS SIMILAR TO THAT OF A TORNADO. IF YOU ARE IN ITS 
PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS BY MOVING TO A STRONG 
SHELTER. A WELL BUILT PERMANENT BUILDING IS BEST...PREFERABLY TOWARD 
THE INSIDE OF THE BUILDING AND AWAY FROM OUTSIDE WALLS AND WINDOWS.

LAT...LON 4264 8780 4249 8779 4249 8856 4274 8835
      4298 8838 4309 8786 4302 8788 4296 8783
      4287 8783 4281 8780 4278 8775
TIME...MOT...LOC 2038Z 266DEG 43KT 4290 8831 4274 8831
          4251 8846

$$

BORGHOFF
3 follow-up statements
000 
WWUS53 KMKX 092054
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
354 PM CDT SUN AUG 9 2009

WIC059-079-101-127-133-092130-
/O.CON.KMKX.SV.W.0048.000000T0000Z-090809T2130Z/
WAUKESHA WI-MILWAUKEE WI-WALWORTH WI-RACINE WI-KENOSHA WI-
354 PM CDT SUN AUG 9 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR KENOSHA...RACINE...EASTERN WALWORTH...MILWAUKEE AND SOUTHEASTERN
WAUKESHA COUNTIES...

AT 353 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 85 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM HALES CORNERS TO NORTH CAPE TO BASSETT...
MOVING EAST AT 50 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
SALEM...CALEDONIA...BRISTOL AND PADDOCK LAKE BY 400 PM CDT...
MILWAUKEE INTERNATIONAL AIRPORT...CUDAHY...ST. FRANCIS AND SAINT
FRANCIS BY 405 PM CDT...
RACINE BATTEN AIRPORT AND KENOSHA AIRPORT BY 410 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS 
MOST OF WESTERN RACINE COUNTY. TREES AND POWER LINES DOWN EVERYWHERE 
IN RACINE COUNTY. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

&&

LAT...LON 4264 8780 4249 8779 4250 8841 4274 8835
      4300 8828 4309 8786 4302 8788 4296 8783
      4287 8783 4281 8780 4278 8775
TIME...MOT...LOC 2053Z 266DEG 43KT 4291 8807 4275 8807
          4252 8822

$$
FRANKS
000 
WWUS53 KMKX 092114
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
414 PM CDT SUN AUG 9 2009

WIC127-133-092123-
/O.CAN.KMKX.SV.W.0048.000000T0000Z-090809T2130Z/
WAUKESHA WI-WALWORTH WI-
414 PM CDT SUN AUG 9 2009

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WALWORTH AND
SOUTHEASTERN WAUKESHA COUNTIES IS CANCELLED...

THE STORM IS RAPIDLY MOVING OFF TO THE EAST AND HAS MOVED OUT OFF 
WAUKESHA COUNTY.

LAT...LON 4264 8780 4249 8779 4250 8804 4276 8808
      4305 8802 4309 8786 4302 8788 4296 8783
      4287 8783 4281 8780 4278 8775
TIME...MOT...LOC 2113Z 266DEG 43KT 4292 8774 4276 8774
          4253 8789

$$

WIC059-079-101-092130-
/O.CON.KMKX.SV.W.0048.000000T0000Z-090809T2130Z/
MILWAUKEE WI-RACINE WI-KENOSHA WI-
414 PM CDT SUN AUG 9 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR EASTERN KENOSHA...EASTERN RACINE AND SOUTHERN MILWAUKEE
COUNTIES...

AT 412 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 80 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM SOUTH MILWAUKEE TO NORTH BAY TO PLEASANT
PRAIRIE...MOVING EAST AT 50 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS 
RACINE COUNTY BETWEEN 345 PM CDT AND 410 PM CDT. THIS IS AN 
EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY 
STRUCTURE AND STAY AWAY FROM WINDOWS

&&

LAT...LON 4264 8780 4249 8779 4250 8804 4276 8808
      4305 8802 4309 8786 4302 8788 4296 8783
      4287 8783 4281 8780 4278 8775
TIME...MOT...LOC 2113Z 266DEG 43KT 4292 8774 4276 8774
          4253 8789

$$
FRANKS
000 
WWUS53 KMKX 092124
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
424 PM CDT SUN AUG 9 2009

WIC059-079-101-092134-
/O.EXP.KMKX.SV.W.0048.000000T0000Z-090809T2130Z/
MILWAUKEE WI-RACINE WI-KENOSHA WI-
424 PM CDT SUN AUG 9 2009

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN KENOSHA...EASTERN
RACINE AND SOUTHERN MILWAUKEE COUNTIES EXPIRES AT 430 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 6 PM CDT.

LAT...LON 4264 8780 4249 8779 4250 8804 4276 8808
      4305 8802 4309 8786 4302 8788 4296 8783
      4287 8783 4281 8780 4278 8775
TIME...MOT...LOC 2124Z 266DEG 43KT 4292 8756 4276 8756
          4254 8771

$$
FRANKS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 3:02 PM CDT, 38 minutes earlier.

Area forecast discussion, Aug 9, 3:02 PM CDT, 38 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
302 PM CDT SUN AUG 9 2009

UPDATED FOR MARINE SECTION.

AN ACTIVE LATE AFTERNOON AND EVENING FOR SURE. SFC LOW MOVING
ACROSS NORTHEAST WI WITH TRAILING COLD FRONT INTO SW WI AND IA.
BNDRY IS GETTING A SURGE SOUTH FROM CONVECTION THAT MOVED OUT OF
IOWA AND IS ROLLING ACROSS SRN WI. H8 BNDRY REMAINS FARTHER BACK
TO THE NORTH AND WEST. ONCE THIS INITIAL CONVECTION ROLLS THROUGH
WE SHOULD ENTER INTO AN EXTENDED PERIOD OF EPISODIC ELEVATED
CONVECTION ROLLING ACROSS THE CWA TONIGHT. THE RIGHT REAR QUAD OF
THE UPPER JET IS IMPRESSIVE AND PUTS THE CROSS HAIRS OF UPPER
DIVERGENCE ACROSS OUR CWA. WATER VAPOR IMAGERY AND UPPER AIR
ANALYSIS SHOWS A SUBSTANTIAL MOISTURE FEED/CHANNEL ACROSS THE
AREA. THE H8 LLJ ISN/T VERY STRONG...BUT DOES SUGGEST CONTINUED
WAA. THIS SHOULD PERSIST WELL INTO TONIGHT. PRECIPITABLE WATER VALUES
ABOUT 1.8-2.0 INCHES. SEVERE THREAT SHOULD DIMINISH AS THIS FIRST
ROUND COMES THROUGH...THEN SHIFT INTO A MORE ISOLATED SEVERE
REGIME...WITH HEAVY RAINFALL.

GIVEN SATURATED CONDITIONS FROM HEAVY RAIN YESTERDAY...BELIEVE WE
RUN THE RISK OF SOME FLASH FLOODING THIS TIME. IN FACT...THE FIRST
STORM HAS PRODUCED SOME FLASH FLOODING IN LAFAYETTE COUNTY. IT
ISN/T GOING TO TAKE MUCH. HAVE OPTED TO ISSUE A FLASH FLOOD WATCH
FOR THE SRN HALF OF THE CWA.

BY MONDAY...THE FRONT SHIFTS SOUTH AND DRIER AIR BEGINS TO WORK
IN. THINGS SHOULD BEGIN TO SHUT DOWN WITH DRY WEATHER EXPECTED BY
MONDAY NIGHT. THEN AN EXTENDED PERIOD OF DRY WEATHER SHOULD LAST
THROUGH NEXT SUNDAY WITH TEMPERATURES REMAINING SEASONABLY MILD.
GREAT STRETCH COMING UP.

&&

.AVIATION...MAIN CONCERN INTO TOMORROW MORNING WILL BE CONVECTION.
LOW PRESSURE MOVING ALONG SLOW MOVING BOUNDARY WILL KEEP TSTORM
CHANCES GOING RIGHT INTO TOMORROW. TIMING OF THESE TRICKY...BUT
PLENTY OF STORMS BACK INTO IOWA TO KEEP THINGS ACTIVE INTO THE
NIGHT. SOME MVFR CEILINGS/IFR VSBYS IN THE HEAVIER RAIN POCKETS.

.MARINE...GRADIENT BEGINNING TO SLACKEN AS WE GET CLOSER TO THE
TROUGH AXIS. HOWEVER STILL A CORRIDOR OF STRONGER WINDS SOUTH OF
PORT WASHINGTON THAT ARE STILL GUSTING ABOVE CRITERIA. WILL EXTEND
ADVISORY UNTIL 00Z.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR WIZ062>072.

LM...SMALL CRAFT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR LMZ644>646.

&&

SHORT/LONG TERM...DAVIS
AVIATION/MARINE...COLLAR
Hazardous weather outlook, Aug 9, 3:15 PM CDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
315 PM CDT SUN AUG 9 2009

WIZ046-047-051-052-056>060-062>072-101100-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
315 PM CDT SUN AUG 9 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...REST OF THIS AFTERNOON AND TONIGHT

A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR MUCH OF SOUTHERN
WISCONSIN UNTIL 6 PM.

A WEAK COLD FRONT IS EXPECTED TO SAG SOUTH THROUGH WISCONSIN THROUGH
TONIGHT. THE MAIN THREATS WITH ANY OF THE STORMS APPEAR TO BE
DAMAGING WINDS AND HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS AN ADDITIONAL CHANCE OF THUNDERSTORMS MONDAY. SEVERE
WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND PERHAPS TONIGHT.

LMZ643>646-101100-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
315 PM CDT SUN AUG 9 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...REST OF THIS AFTERNOON AND TONIGHT

A SMALL CRAFT ADVISORY HAS BEEN ISSUED FOR AREAS FOR PORT WASHINGTON
TO WINTHROP HARBOR UNTIL 7 PM FOR GUSTY SOUTHWEST WINDS OF 15 TO 25
KNOTS.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR AREAS SOUTH OF PORT
WASHINGTON UNTIL 6 PM.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS AN ADDITIONAL CHANCE OF THUNDERSTORMS MONDAY. SEVERE
WEATHER IS NOT EXPECTED.

COLLAR
WWW.WEATHER.GOV/MKX

In the hours before

Local storm report, Aug 9, 2:36 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
236 PM CDT SUN AUG 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     FLASH FLOOD      MONROE                  42.60N 89.64W
08/09/2009                   GREEN              WI   NWS EMPLOYEE

            FLASH FLOODING OF ROADS IN MONROE.

&&

ZABEL
Local storm report, Aug 9, 2:45 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
245 PM CDT SUN AUG 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     HEAVY RAIN       ORFORDVILLE             42.63N 89.26W
08/09/2009  E2.50 INCH       ROCK               WI   LAW ENFORCEMENT

            2-3 INCHES OF RAIN IN THE PAST 20 MINUTES.

&&

ZABEL
Local storm report, Aug 9, 2:56 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
256 PM CDT SUN AUG 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0241 PM     TSTM WND GST     BRODHEAD                42.62N 89.38W
08/09/2009  M56 MPH          GREEN              WI   MESONET

            SCHOOL NET SITE MEASURED WIND GUST. ALSO 1.89 INCHES OF
            RAIN SO FAR.

&&

ZABEL
Local storm report, Aug 9, 3:13 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
313 PM CDT SUN AUG 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0309 PM     FLASH FLOOD      JANESVILLE              42.68N 89.02W
08/09/2009                   ROCK               WI   TRAINED SPOTTER

            FLOODED ROADS IN JANESVILLE.

&&

ZABEL
Local storm report, Aug 9, 3:23 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
323 PM CDT SUN AUG 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0246 PM     TSTM WND DMG     EVANSVILLE              42.78N 89.30W
08/09/2009                   ROCK               WI   PUBLIC

            TREES OVER ROADS. RELAYED FROM LAW ENFORCEMENT.

0305 PM     TSTM WND DMG     MILTON                  42.78N 88.95W
08/09/2009                   ROCK               WI   PUBLIC

            TREES OVER ROADS. RELAYED FROM LAW ENFORCEMENT

0305 PM     TSTM WND GST     4 S JANESVILLE          42.63N 89.02W
08/09/2009  M48.00 MPH       ROCK               WI   AWOS

            SUSTAINED 33MPH GUST TO 48.

&&

ZABEL
Local storm report, Aug 9, 3:38 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
338 PM CDT SUN AUG 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0332 PM     TSTM WND GST     2 NNW EAST TROY         42.82N 88.41W
08/09/2009  E60 MPH          WALWORTH           WI   TRAINED SPOTTER

            WIND GUSTS UPWARDS OF 60 MPH FROM SPOTTER.

&&

ZABEL

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 4:10 AM CDTMarine Dense Fog AdvisoryMKX5 hr
Aug 9, 9:41 AM CDTSmall Craft AdvisoryMKX9 hr
Aug 9, 12:55 PM CDTSevere Thunderstorm WarningMKXLafayette95 min
Aug 9, 1:57 PM CDTFlash Flood WarningMKXGreen, Lafayette3 hr
Aug 9, 2:25 PM CDTFlash Flood WarningMKXRock3 hr
Aug 9, 2:30 PM CDTFlash Flood WatchMKXDane, Green, Iowa, Jefferson, Kenosha, Lafayette and 5 more11 hr
Aug 9, 2:40 PM CDTSevere Thunderstorm WarningMKXRock50 min
Aug 9, 3:01 PM CDTSevere Thunderstorm WarningMKXIowa, Lafayette, Sauk59 min
Aug 9, 3:16 PM CDTSevere Thunderstorm WarningMKXJefferson, Walworth, Waukesha44 min
Aug 9, 3:23 PM CDTSpecial Marine WarningMKX97 min
Aug 9, 3:30 PM CDTAreal Flood AdvisoryMKXMilwaukee, Racine, Walworth, Waukesha3 hr
Aug 9, 3:48 PM CDTSevere Thunderstorm WarningMKXDane, Green, Iowa, Lafayette57 min
Aug 9, 4:16 PM CDTSpecial Marine WarningMKX59 min
Aug 9, 4:21 PM CDTSevere Thunderstorm WarningMKXDane, Jefferson, Rock54 min
Aug 9, 4:22 PM CDTFlash Flood WarningMKXJefferson, Milwaukee, Racine, Walworth, Waukesha105 min
Aug 9, 4:47 PM CDTSevere Thunderstorm WarningMKXJefferson, Walworth, Waukesha58 min
Aug 9, 4:51 PM CDTSpecial Marine WarningMKX114 min
Aug 9, 5:01 PM CDTSevere Thunderstorm WarningMKXKenosha, Milwaukee, Racine, Waukesha59 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.